Alert archive / Oklahoma / Tornado Warnings in 2009
Tornado Warning 37, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 13, 2009, 10:07 PM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 10:07 PM CDT (03:07 UTC)
- Expired
- May 13, 2009, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 10 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:29 PM CDT | TSTM WND GST 64 | Tinker Air Force Base, OK | |
| May 13, 10:41 PM CDT | TORNADO | 3 Nw Stanley Draper Lak, OK | THIS TORNADO DEVELOPED ON THE NORTHWEST SIDE OF THE LAKE AND MOVED SOUTH SOUTHEAST ALONG THE WESTERN SHORE OF THE LAKE. THE PRELIMINARY RATING IS EF0. |
| May 13, 10:54 PM CDT | HAIL 1.5 | Stanley Draper Lake, OK | HAIL TO ABOUT PING PONG BALL SIZE REPORTED BY KFOR-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 13, 9:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3795 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 140307 TOROUN OKC027-087-109-140345- /O.NEW.KOUN.TO.W.0037.090514T0307Z-090514T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 1007 PM CDT WED MAY 13 2009 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CLEVELAND COUNTY IN CENTRAL OKLAHOMA... NORTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA... SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA... * UNTIL 1045 PM CDT * AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL OKLAHOMA CITY...NEAR DOWNTOWN OKLAHOMA CITY...MOVING SOUTH AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE DEL CITY...EASTERN OKLAHOMA CITY...FOREST PARK...GOLDSBY...LAKE ALUMA...MIDWEST CITY...MOORE... NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...SPENCER...STANLEY DRAPER LAKE...TINKER AIR FORCE BASE AND VALLEY BROOK. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 99 AND 134. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 146 AND 161. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 114 AND 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. && LAT...LON 3515 9719 3507 9748 3550 9762 3556 9741 TIME...MOT...LOC 0306Z 341DEG 19KT 3545 9748 $$
4 follow-up statements
000 WWUS54 KOUN 140318 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1018 PM CDT WED MAY 13 2009 OKC027-087-109-140345- /O.CON.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/ OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK- 1018 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES... AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VALLEY BROOK...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE DEL CITY...EASTERN OKLAHOMA CITY...FOREST PARK...GOLDSBY...LAKE ALUMA...MIDWEST CITY...MOORE... NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...STANLEY DRAPER LAKE... TINKER AIR FORCE BASE AND VALLEY BROOK. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 99 AND 134. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 146 AND 161. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 114 AND 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. && LAT...LON 3515 9719 3507 9748 3550 9762 3556 9741 TIME...MOT...LOC 0318Z 334DEG 18KT 3540 9747 $$
000 WWUS54 KOUN 140328 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1028 PM CDT WED MAY 13 2009 OKC027-087-109-140345- /O.CON.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/ OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK- 1028 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES... AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHERN OKLAHOMA CITY...2 MILES SOUTHEAST OF VALLEY BROOK...MOVING SOUTHEAST AT 20 MPH. ALTHOUGH THE CIRCULATION WEAKENED SLIGHTLY...THE STORM REMAINS STRONG AND A TORNADO COULD QUICKLY REFORM. * LOCATIONS IN THE WARNING INCLUDE DEL CITY...EASTERN OKLAHOMA CITY...FOREST PARK...GOLDSBY...LAKE ALUMA...MIDWEST CITY...MOORE... NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...STANLEY DRAPER LAKE... TINKER AIR FORCE BASE AND VALLEY BROOK. LAT...LON 3515 9719 3507 9748 3550 9762 3556 9741 TIME...MOT...LOC 0326Z 328DEG 16KT 3538 9745 $$
000 WWUS54 KOUN 140335 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1035 PM CDT WED MAY 13 2009 OKC027-087-109-140345- /O.CON.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/ OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK- 1035 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHERN OKLAHOMA CITY...4 MILES WEST OF STANLEY DRAPER LAKE...MOVING SOUTHEAST AT 20 MPH. THIS IS A NEAR DEVELOPING CIRCULATION. * LOCATIONS IN THE WARNING INCLUDE DEL CITY...FOREST PARK... GOLDSBY...MIDWEST CITY...MOORE...NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...SOUTHERN OKLAHOMA CITY...STANLEY DRAPER LAKE...TINKER AIR FORCE BASE AND VALLEY BROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. && LAT...LON 3553 9740 3515 9719 3507 9748 3546 9761 TIME...MOT...LOC 0335Z 323DEG 17KT 3535 9741 $$
000 WWUS54 KOUN 140336 CCA SVSOUN SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 1035 PM CDT WED MAY 13 2009 OKC027-087-109-140345- /O.COR.KOUN.TO.W.0037.000000T0000Z-090514T0345Z/ OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK- 1035 PM CDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN MCCLAIN...CENTRAL CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHERN OKLAHOMA CITY...4 MILES WEST OF STANLEY DRAPER LAKE...MOVING SOUTHEAST AT 20 MPH. THIS IS A NEW DEVELOPING CIRCULATION. * LOCATIONS IN THE WARNING INCLUDE DEL CITY...FOREST PARK... GOLDSBY...MIDWEST CITY...MOORE...NOBLE...NORMAN...SOUTHERN LAKE THUNDERBIRD...SOUTHERN OKLAHOMA CITY...STANLEY DRAPER LAKE...TINKER AIR FORCE BASE AND VALLEY BROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. && LAT...LON 3553 9740 3515 9719 3507 9748 3546 9761 TIME...MOT...LOC 0335Z 323DEG 17KT 3535 9741 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 13, 8:49 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 13, 8:49 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
849 PM CDT WED MAY 13 2009
.UPDATE...
COLD FRONT WILL CONTINUE TO MOVE ACROSS THE FA OVERNIGHT. STORMS
CONTINUE TO DEVELOP ALONG THE FRONT THIS EVENING. STORMS EXPECTED
TO BECOME MORE WIDESPREAD LATE THIS EVENING/OVERNIGHT ALONG AND
BEHIND THE FRONT AS LLJ STRENGTHENS. SEVERE STORMS WILL REMAIN
POSSIBLE NEAR THE FRONT OVERNIGHT. HEAVY RAIN/FLASH FLOODING WILL
ALSO REMAIN A CONCERN OVERNIGHT SO WILL CONT WITH THE FLASH FLOOD
WATCH. WINDS EXPECTED TO INCREASE IN WESTERN OK OVER THE NEXT FEW
HOURS SO WILL ALSO CONTINUE WITH THE WIND ADVISORY. WILL SEND
UPDATES SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... /ISSUED 632 PM CDT WED MAY 13 2009/
AVIATION...
/0Z TAFS/... A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION
TONIGHT. THUNDERSTORMS WILL DEVELOP NEAR THE FRONT BECOMING
WIDESPREAD AND MOVING ACROSS THE AREA. HOWEVER... KGAG/KWWR WILL
MOST LIKELY REMAIN DRY. THUNDERSTORMS WILL SHIFT SE OF MOST TAF
SITES THURSDAY MORNING.
MAXWELL
PREV DISCUSSION... /ISSUED 313 PM CDT WED MAY 13 2009/
DISCUSSION...ANTICIPATING AN ACTIVE EVENING OF SEVERE WEATHER AND
HEAVY RAIN. FOR THE FIRST TIME IN MANY DAYS...THE ENTIRE REGION WAS
IN THE WARM SECTOR RELATIVE TO THE FRONTAL ZONE THAT HAS BEEN
OSCILLATING ACROSS THE REGION IN RECENT WEEKS. MOISTURE WAS
DEEP...WITH MIDDLE TO UPPER 60S DEWPOINTS COMMON. THE MAXIMUM IN MID
LEVEL TEMPERATURES AND CAP STRENGTH HAD MOVED OUT OVER THE
DRYLINE...MAKING THUNDERSTORMS DEVELOPMENT LESS LIKELY IN WESTERN
OKLAHOMA AND NORTH TEXAS COMPARED TO YESTERDAY. BASED ON SATELLITE
AND UPPER AIR ANALYSES...AND A CONSISTENT MODEL SIGNAL...WE DO
ANTICIPATE THE CAP WILL WEAKEN ALONG THE COLD FRONT. STORMS WILL
DEVELOP THIS EVENING FROM NORTH CENTRAL INTO AT LEAST CENTRAL
OKLAHOMA...WITH A LOWER CHANCE FARTHER SOUTHWEST.
THE NAM HAS BEEN REMARKABLY CONSISTENT IN ITS RUNS OVER THE PAST 48
HOURS OR MORE. IT PLACES A STRONG MAXIMUM IN PRECIPITATION OVER
CENTRAL OKLAHOMA AFTER DARK TONIGHT...PERHAPS SIGNALING WHERE
THUNDERSTORM OUTFLOW WILL MEET WITH THE LOW LEVEL JET DURING ITS
MAXIMUM INTENSITY. THE CENTRAL AND SOUTHERN PORTIONS OF OUR FLASH
FLOOD WATCH LOOK WELL WARRANTED...ALTHOUGH THE MAXIMUM COULD ALSO
OCCUR A LITTLE FARTHER EAST DEPENDING ON CAP STRENGTH. THE FAR
NORTHERN PORTION OF THE FLOOD WATCH WILL SEE THE STRONGEST ACTIVITY
EARLY THIS EVENING...BUT THERE IS A SECOND TROUGH ANALYZED AT
700-500 MB...THAT WILL SUPPORT SCATTERED REDEVELOPMENT OF HIGHER
BASED THUNDERSTORMS ACROSS NORTHERN OKLAHOMA AFTER MIDNIGHT.
WE HAVE ALSO ISSUED A WIND ADVISORY FOR THE OVERNIGHT PERIOD IN
WESTERN OKLAHOMA. MODELS DEPICT A 50 KNOT...NORTHERLY LOW LEVEL JET
BEHIND THE COLD FRONT. COLD ADVECTION SYNCED WITH STEEP LOW LEVEL
LAPSE RATES WILL LIKELY BRING WINDS TO THE SURFACE FOR AT LEAST A
FEW HOURS. THE EVENT COULD BE MARGINAL...BUT WOULD RATHER COVER IT
IN ANTICIPATION...TO LIGHTEN THE WORKLOAD FOR THE BUSY EVENING SHIFT.
IN THE WAKE OF ACTIVITY TONIGHT...WIDESPREAD CLOUDS WILL FILL THE
FRONTAL ZONE AND EXPAND BACK NORTHWARD ON THURSDAY. THIS SHOULD KEEP
TEMPERATURES IN THE 60S TO LOW 70S. FARTHER SOUTH...THE FRONT IS
FORECAST TO STALL NEAR THE RED RIVER. ALTHOUGH WE MAINTAIN LOW RAIN
CHANCES THURSDAY AND THURSDAY NIGHT...THE CAP WILL BE REBOUNDING
FROM THE SOUTHWEST...AND UPPER SUPPORT WILL BE MINIMAL OR SLIGHTLY
NEGATIVE FOR SUSTAINING THUNDERSTORMS.
FRIDAY THEN LOOKS VERY SIMILAR TO TODAY...IN THAT THE WARM FRONT
WILL LIFT NORTH...ALLOWING TEMPERATURES AND INSTABILITY TO
INCREASE...JUST BEFORE ANOTHER COLD FRONT ARRIVES FROM LATE IN THE
DAY THROUGH FRIDAY NIGHT. ANOTHER ROUND OF STRONG THUNDERSTORMS IS
POSSIBLE. THIS COULD BE THE FINAL IN OUR SERIES OF SYSTEMS...
HOWEVER...AS STRONGER...DRIER HIGH PRESSURE BUILDS DOWN THE FRONT
RANGE OF THE ROCKIES AND INTO THE SOUTHERN PLAINS LATER THIS WEEKEND.
PREV DISCUSSION... /ISSUED 1234 PM CDT WED MAY 13 2009/
AVIATION...
MOSTLY CLEAR SKIES EXPECTED AT ALL SITES THROUGH THIS AFTERNOON.
WINDS WILL SHIFT TO THE NORTHWEST BY 13/1900 AT BOTH KWWR AND
KGAG. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL BE
PUSHING NORTH TO SOUTH... BEGINNING WITH KPNC BY 14/0000 AND BY
14/0200 AFFECTING KOKC...KOUN...KCSM...KLAW. VISIBILITIES WILL BE
GREATLY REDUCED BY +TSRA AND GR IS POSSIBLE WITH ANY
THUNDERSTORM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 58 71 64 84 / 80 20 20 10
HOBART OK 57 75 64 86 / 30 10 10 20
WICHITA FALLS TX 63 80 69 88 / 30 20 10 10
GAGE OK 47 76 60 83 / 10 10 10 30
PONCA CITY OK 56 71 60 80 / 70 20 30 20
DURANT OK 68 83 68 88 / 70 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 8 AM CDT THURSDAY FOR OKZ007-008-011>013-
017>020-023>032-040-042-043.
WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR OKZ009>011-014>017-021-
022.
TX...NONE.
&&
09/25Hazardous weather outlook, May 13, 6:08 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED MAY 13 2009
OKZ004>048-050>052-TXZ083>090-141100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
608 PM CDT WED MAY 13 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA. SURROUNDING THE
MODERATE RISK... IS A SLIGHT RISK AREA THAT ENCOMPASSES THE
REMAINDER OF WESTERN AND SOUTHERN OKLAHOMA AND MOST OF WESTERN NORTH
TEXAS.
LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST AND NORTH OF A LINE
EXTENDING FROM ALVA... TO WEATHERFORD... TO LINDSAY... TO ADA. THE
SLIGHT RISK AREA COVERS WESTERN AND SOUTHERN OKLAHOMA AND MOST OF
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
TONIGHT.
IMPACTS...
LARGE... DAMAGING HAIL UP TO BASEBALL SIZE...ESPECIALLY EARLY THIS
EVENING. DAMAGING WIND GUSTS TO 75 MPH WILL ALSO BE POSSIBLE.
TORNADOES WILL ALSO BE POSSIBLE...MAINLY WITH STORMS THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM N
THROUGH TONIGHT.
DISCUSSION...
A COLD FRONT MOVING SOUTH THIS EVENING IS PROVIDING SUFFICIENT LIFT
FOR THUNDERSTORMS IN THE VERY UNSTABLE AIRMASS. THUNDERSTORMS WILL CONTINUE
TO DEVELOP NEAR THE FRONT AS IT APPROACHES INTERSTATE 40 DURING THE
EVENING. THROUGH THE NIGHT THUNDERSTORMS WILL EVOLVE INTO A LARGE
COMPLEX THAT WILL MOVE CENTRAL...SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.
WIND SPEEDS MAY BE ADEQUATE OVER THE NORTHERN HALF OF OKLAHOMA TO
SUPPORT SUPERCELL THUNDERSTORMS... WHICH COULD BE ENHANCED BY THE
LOW LEVEL WIND SHEAR NEAR THE COLD FRONT. IT IS THESE THUNDERSTORMS
THAT COULD PRODUCE A TORNADO.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL RESULT IN FLOODING OR PONDING OF WATER
ALONG STREAMS AND IN OTHER LOW-LYING AREAS. THE GREATEST THREAT OF
FLOODING IS IN CENTRAL AND SOUTHERN OKLAHOMA WHERE THE GROUND
REMAINS NEARLY SATURATED FROM PREVIOUS RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY. THE CHANCE OF
THUNDERSTORMS WILL INCREASE FRIDAY NIGHT AND SATURDAY AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORMS THAT
FORM ALONG THE FRONT FRIDAY NIGHT AND SATURDAY. THIS MAY RESULT
IN FLOODING OR PONDING OF WATER ALONG STREAMS AND IN OTHER LOW-LYING
AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM THURSDAY.In the hours before
Local storm report, May 13, 9:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL CARNEGIE 35.10N 98.60W
05/13/2009 E2.00 INCH CADDO OK OTHER FEDERAL
HAIL SIZE HAS INCREASED SINCE LAST REPORT. REPORTED BY
NSSL EMPLOYEE.
&&
LAMERSLocal storm report, May 13, 9:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND GST 2 W CYRIL 34.90N 98.24W
05/13/2009 M67 MPH CADDO OK AMATEUR RADIO
&&
LAMERSLocal storm report, May 13, 9:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 5 E EDMOND 35.65N 97.39W
05/13/2009 E1.50 INCH OKLAHOMA OK EMERGENCY MNGR
&&
LAMERSLocal storm report, May 13, 9:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 2 W ANADARKO 35.07N 98.28W
05/13/2009 E2.75 INCH CADDO OK EMERGENCY MNGR
&&
LAMERSLocal storm report, May 13, 9:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 3 NNE SPARKS 35.65N 96.80W
05/13/2009 E58 MPH LINCOLN OK MESONET
MEASURED AT THE CHANDLER MESONET SITE.
&&
LAMERSLocal storm report, May 13, 9:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL NICHOLS HILLS 35.55N 97.54W
05/13/2009 E0.88 INCH OKLAHOMA OK FIRE DEPT/RESCUE
&&
LAMERSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Washita | 58 min |
| May 13, 7:20 PM CDT | Tornado Warning | OUN | Garfield, Noble | 40 min |
| May 13, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Lincoln, Logan, Noble, Payne | 57 min |
| May 13, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Grady, Kingfisher | 53 min |
| May 13, 8:36 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian | 3 hr |
| May 13, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 64 min |
| May 13, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kiowa, Washita | 63 min |
| May 13, 9:20 PM CDT | Areal Flood Advisory | OUN | Logan | 3 hr |
| May 13, 9:24 PM CDT | Tornado Warning | OUN | Caddo, Grady | 31 min |
| May 13, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, McClain, Oklahoma, Pottawatomie and 1 more | 62 min |
| May 13, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa | 59 min |
| May 13, 10:07 PM CDT | Flash Flood Warning | OUN | Caddo, Kiowa | 6 hr |
| May 13, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Stephens | 61 min |
| May 13, 10:37 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| May 13, 10:45 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 60 min |
| May 13, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Washita | 64 min |
| May 13, 11:04 PM CDT | Flash Flood Warning | OUN | Comanche, Grady, Stephens | 5 hr |
| May 13, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 4 more | 63 min |
| May 13, 11:29 PM CDT | Tornado Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 30 min |
| May 13, 11:37 PM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 3 hr |
| May 13, 11:43 PM CDT | Areal Flood Advisory | OUN | Garvin | 3 hr |
| May 13, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc, Seminole | 68 min |
| May 13, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 32 min |
| May 14, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 60 min |
| May 14, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Comanche, Cotton, Garvin and 8 more | 82 min |
| May 14, 12:25 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Murray | 3 hr |
| May 14, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 60 min |
| May 14, 1:02 AM CDT | Flash Flood Warning | OUN | Carter, Stephens | 4 hr |
| May 14, 1:17 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston, Love, Marshall | 4 hr |
| May 14, 1:51 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 54 min |
| May 14, 2:24 AM CDT | River Flood Warning | OUN | Atoka, Bryan | 7 hr |
Nearby
Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.